Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 22, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Mar 14, 2008, 10:07 AM CDT for Marshall County, Iowa. It took effect at Mar 14, 2008, 7:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 10:07 AM CDT (15:07 UTC)
- In effect from
- Mar 14, 2008, 7:00 PM CDT
- Expired
- Mar 16, 2008, 3:58 AM CDT
- In force
- 33 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Marshall County, IA
The radar
The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River at Marshalltown (MIWI4).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05451500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 141507 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1007 AM CDT FRI MAR 14 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE IOWA RIVER... .WARM TEMPERATURES OVER THE PAST SEVERAL DAYS HAS ALLOWED THE SNOW TO QUICKLY MELT AND RUNOFF INTO LOCAL RIVERS AND STREAMS. THIS HAS CAUSED THE IOWA RIVER IN MARSHALLTOWN TO GRADUALLY RISE. THE RIVER IS EXPECTED TO RISE NEAR FLOOD STAGE LATE SATURDAY MORNING AND REMAIN HIGH THROUGH THE WEEKEND. IAC127-151507- /O.NEW.KDMX.FL.W.0022.080315T0000Z-080318T1200Z/ /MIWI4.1.ER.080315T0000Z.080315T1200Z.080317T1200Z.NO/ 1007 AM CDT FRI MAR 14 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 17.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO RISE TO NEAR 18.1 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. $$ S
7 follow-up statements
000 WGUS83 KDMX 142144 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 444 PM CDT FRI MAR 14 2008 ...A FLOOD WARNING CONTINUES FOR THE IOWA RIVER... IAC127-152144- /O.CON.KDMX.FL.W.0022.080315T0000Z-080318T1200Z/ /MIWI4.1.ER.080315T0000Z.080315T1200Z.080317T1200Z.NO/ 444 PM CDT FRI MAR 14 2008 THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 PM FRIDAY THE STAGE WAS 17.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 18.1 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. $$
000 WGUS83 KDMX 150201 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 900 PM CDT FRI MAR 14 2008 ...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...IOWA RIVER...WEST FORK CEDAR RIVER... IAC013-023-160200- /O.EXT.KDMX.FL.W.0019.080315T1400Z-080320T1200Z/ /FNHI4.1.SM.080315T1400Z.080317T0600Z.080319T1200Z.NO/ 900 PM CDT FRI MAR 14 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE WEST FORK CEDAR RIVER AT FINCHFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 PM FRIDAY THE STAGE WAS 11.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. $$ IAC013-023-160200- /O.EXT.KDMX.FL.W.0021.000000T0000Z-080317T1030Z/ /NHRI4.1.ER.080314T1107Z.080315T0045Z.080316T1030Z.NO/ 900 PM CDT FRI MAR 14 2008 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM FRIDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY MORNING. $$ IAC127-160159- /O.EXT.KDMX.FL.W.0022.000000T0000Z-080319T0600Z/ /MIWI4.1.ER.080314T2256Z.080316T0000Z.080318T0600Z.NO/ 900 PM CDT FRI MAR 14 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM FRIDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. $$
000 WGUS83 KDMX 150917 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 417 AM CDT SAT MAR 15 2008 ...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...DES MOINES RIVER...IOWA RIVER...SOUTH SKUNK RIVER...WEST FORK CEDAR RIVER... IAC013-023-160917- /O.CON.KDMX.FL.W.0019.080315T1400Z-080320T1200Z/ /FNHI4.1.SM.080315T1400Z.080317T0600Z.080319T1200Z.NO/ 417 AM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE WEST FORK CEDAR RIVER AT FINCHFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 AM SATURDAY THE STAGE WAS 11.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. $$ IAC013-023-160917- /O.CON.KDMX.FL.W.0021.000000T0000Z-080317T1030Z/ /NHRI4.1.ER.080314T1107Z.080315T0145Z.080316T1030Z.NO/ 417 AM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 11.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER IS NEAR CREST NOW AND WILL FALL TO FLOOD STAGE SUNDAY MONRING. $$ IAC127-160917- /O.EXT.KDMX.FL.W.0022.000000T0000Z-080318T1500Z/ /MIWI4.1.ER.080314T2256Z.080315T1800Z.080317T1500Z.NR/ 417 AM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 18.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.8 FEET BY LATE TODAY...THEN BEGIN A SLOW FALL. $$ IAC123-160917- /O.CON.KDMX.FL.W.0016.000000T0000Z-080319T0824Z/ /OOAI4.1.ER.080313T0219Z.080315T1200Z.080318T0824Z.NO/ 417 AM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 AM SATURDAY THE STAGE WAS 20.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER IS NEAR CREST NOW AND WILL BEGIN TO FALL BY THIS EVENING...REACHING FLOOD STAGE TUESDAY MORNING. $$ IAC187-150947- /O.CAN.KDMX.FL.W.0017.000000T0000Z-080318T0108Z/ /FODI4.2.ER.080313T0552Z.080314T1300Z.080314T2138Z.NO/ 417 AM CDT SAT MAR 15 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE DES MOINES RIVER AT FORT DODGE. * AT 3:00 AM SATURDAY THE STAGE WAS 6.2 FEET. * FELL BELOW FLOOD STAGE AT 4:38 PM FRIDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL REMAIN FAIRLY STEADY BETWEEN 6 AND 7 FEET FOR THE NEXT FEW DAYS. $$
000 WGUS83 KDMX 151459 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 959 AM CDT SAT MAR 15 2008 ...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...CEDAR RIVER... IOWA RIVER...SOUTH SKUNK RIVER...WEST FORK CEDAR RIVER... IAC013-161459- /O.EXT.KDMX.FL.W.0024.000000T0000Z-080320T0111Z/ /CEDI4.1.ER.080315T1729Z.080317T0000Z.080319T0111Z.NO/ 959 AM CDT SAT MAR 15 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:45 AM SATURDAY THE STAGE WAS 87.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 89.7 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. $$ IAC013-023-161459- /O.EXT.KDMX.FL.W.0019.000000T0000Z-080320T1800Z/ /FNHI4.1.SM.080315T1222Z.080316T1800Z.080319T1800Z.NO/ 959 AM CDT SAT MAR 15 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE WEST FORK CEDAR RIVER AT FINCHFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:45 AM SATURDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. $$ IAC013-023-161459- /O.EXT.KDMX.FL.W.0021.000000T0000Z-080317T0600Z/ /NHRI4.1.ER.080314T1107Z.080315T0145Z.080316T0600Z.NO/ 959 AM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT SUNDAY. $$ IAC127-161459- /O.EXT.KDMX.FL.W.0022.000000T0000Z-080318T0000Z/ /MIWI4.1.ER.080314T2256Z.080315T0900Z.080317T0000Z.NO/ 959 AM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 18.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. $$ IAC123-161458- /O.EXT.KDMX.FL.W.0016.000000T0000Z-080319T1200Z/ /OOAI4.1.ER.080313T0219Z.080315T1300Z.080318T1200Z.NO/ 959 AM CDT SAT MAR 15 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:30 AM SATURDAY THE STAGE WAS 20.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. $$ S
000 WGUS83 KDMX 152047 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CDT SAT MAR 15 2008 ...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...CEDAR RIVER... IOWA RIVER...SOUTH SKUNK RIVER...WEST FORK CEDAR RIVER... .MELTING SNOW AND ICE WILL CONTINUE TO MELT AND FLOW INTO AREA RIVERS AND STREAMS...ESPECIALLY IN THE CEDAR RIVER BASIN. THE CEDAR RIVER AT CEDAR FALLS AND WATERLOO WILL CONTINUE TO RISE OVER THE NEXT SEVERAL DAYS. ICE JAMS ARE ALSO POSSIBLE AS UPSTREAM ICE BREAKS AND FLOWS DOWNSTREAM. ICE JAMS CAN BREAK UP QUICKLY AND REDEVELOP...RESULTING IN RAPID FLOODING IMMEDIATELY UP OR DOWNSTREAM OF THE JAM. BE PREPARED TO MOVE TO A SAFER LOCATION IF FLOODING DEVELOPS. IAC013-162047- /O.CON.KDMX.FL.W.0024.000000T0000Z-080320T0111Z/ /CEDI4.1.ER.080315T1719Z.080317T0000Z.080319T0111Z.NO/ 347 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:45 AM SATURDAY THE STAGE WAS 87.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 89.7 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. * AT 89.8 FEET COTTAGE ROW WILL BE COVERED AT SOUTH END OF SNAG CREEK BRIDGE. $$ IAC013-162047- /O.CON.KDMX.FL.W.0025.080316T0300Z-080319T1000Z/ /ALOI4.1.ER.080316T0300Z.080317T0000Z.080318T1000Z.NO/ 347 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT WATERLOO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM SATURDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 12.7 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 13 FEET...MINOR STREET FLOODING IN EVANSDALE...JUST EAST OF WATERLOO...AND AGRICULTURAL FLOODING OCCURS. $$ IAC013-023-162046- /O.CON.KDMX.FL.W.0019.000000T0000Z-080320T1800Z/ /FNHI4.1.SM.080315T1222Z.080316T1800Z.080319T1800Z.NO/ 347 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE WEST FORK CEDAR RIVER AT FINCHFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:45 PM SATURDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. * AT 13.5 FEET...WATER BACKS UP IN NEARBY BASEMENT DRAINS. $$ IAC013-023-162046- /O.CON.KDMX.FL.W.0021.000000T0000Z-080317T0600Z/ /NHRI4.1.ER.080314T1107Z.080315T0145Z.080316T0600Z.NO/ 347 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:00 PM SATURDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT SUNDAY. $$ IAC127-162046- /O.CON.KDMX.FL.W.0022.000000T0000Z-080318T0000Z/ /MIWI4.1.ER.080314T2256Z.080315T0900Z.080317T0000Z.NO/ 347 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM SATURDAY THE STAGE WAS 18.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY EVENING. $$ IAC123-162046- /O.CON.KDMX.FL.W.0016.000000T0000Z-080319T1200Z/ /OOAI4.1.ER.080313T0219Z.080315T1300Z.080318T1200Z.NO/ 347 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:30 PM SATURDAY THE STAGE WAS 20.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. $$
000 WGUS83 KDMX 160237 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 937 PM CDT SAT MAR 15 2008 ...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...CEDAR RIVER... IOWA RIVER...SOUTH SKUNK RIVER...WEST FORK CEDAR RIVER... MELTING SNOW AND ICE WILL CONTINUE TO MELT AND FLOW INTO AREA RIVERS AND STREAMS...ESPECIALLY IN THE CEDAR RIVER BASIN. THE CEDAR RIVER AT CEDAR FALLS AND WATERLOO WILL CONTINUE TO RISE OVER THE NEXT SEVERAL DAYS. ICE JAMS ARE ALSO POSSIBLE AS UPSTREAM ICE BREAKS AND FLOWS DOWNSTREAM. ICE JAMS CAN BREAK UP QUICKLY AND REDEVELOP...RESULTING IN RAPID FLOODING IMMEDIATELY UP OR DOWNSTREAM OF THE JAM. BE PREPARED TO MOVE TO A SAFER LOCATION IF FLOODING DEVELOPS. IAC013-170237- /O.EXT.KDMX.FL.W.0024.000000T0000Z-080320T0000Z/ /CEDI4.1.ER.080315T1715Z.080317T0000Z.080319T0000Z.NO/ 937 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 PM SATURDAY THE STAGE WAS 88.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 89.8 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. $$ IAC013-170236- /O.EXT.KDMX.FL.W.0025.080316T1600Z-080319T0300Z/ /ALOI4.1.ER.080316T1600Z.080317T0600Z.080318T0300Z.NO/ 937 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT WATERLOO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM SATURDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 12.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY NIGHT. $$ IAC013-023-170236- /O.CON.KDMX.FL.W.0019.000000T0000Z-080320T1800Z/ /FNHI4.1.SM.080315T1222Z.080317T0600Z.080319T1800Z.NO/ 937 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE WEST FORK CEDAR RIVER AT FINCHFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:45 PM SATURDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. $$ IAC013-023-170236- /O.CON.KDMX.FL.W.0021.000000T0000Z-080317T0600Z/ /NHRI4.1.ER.080314T1107Z.080315T0145Z.080316T0600Z.NO/ 937 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM SATURDAY THE STAGE WAS 10.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY MORNING. $$ IAC127-170236- /O.EXT.KDMX.FL.W.0022.000000T0000Z-080317T0600Z/ /MIWI4.1.ER.080314T2256Z.080315T0900Z.080316T0600Z.NO/ 937 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM SATURDAY THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. $$ IAC123-170236- /O.EXT.KDMX.FL.W.0016.000000T0000Z-080319T1030Z/ /OOAI4.1.ER.080313T0219Z.080315T1300Z.080318T1030Z.NO/ 937 PM CDT SAT MAR 15 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:30 PM SATURDAY THE STAGE WAS 20.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. $$
000 WGUS83 KDMX 160858 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 358 AM CDT SUN MAR 16 2008 ...THE FLOOD WARNING FOR THE IOWA RIVER HAS BEEN CANCELLED... IAC127-160928- /O.CAN.KDMX.FL.W.0022.000000T0000Z-080317T0600Z/ /MIWI4.1.ER.080314T2256Z.080315T0900Z.080316T0652Z.NO/ 358 AM CDT SUN MAR 16 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE IOWA RIVER AT MARSHALLTOWN. * AT 3 AM SUNDAY THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 18.0 FEET. * THE RIVER CONTINUE TO FALL SLOWLY OVER THE NEXT FEW DAYS. SOME FLUCTUATION IS STILL POSSIBLE DUE TO ICE ACTION HOWEVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 14, 3:30 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Mar 14, 3:30 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CDT FRI MAR 14 2008 .DISCUSSION... FAST WESTERLY FLOW TO AMPLIFY INTO EARLY NEXT WEEK WITH A COUPLE OF SYSTEMS TO AFFECT IOWA. CURRENTLY...WEAK WAVE PASSING THROUGH THE STATE WITH A FEW SCATTERED SHOWERS AS TEMPS HAVE REMAINED ABOVE FREEZING OVERNIGHT. WEAK TROF AXIS HAS ENTERED NORTHWEST IOWA AND WL SEE THIS BOUNDARY SLOWLY CREEP SOUTHWARD TODAY. WL SEE FORCING INCREASE BY LATER TODAY AS SHORTWAVE CROSSES THE ROCKIES AND INTO THE PLAINS. DEEPER SATURATION OCCURS MAINLY IN SOUTHWEST IA WHERE BEST THREAT OF PCPN WL REMAIN. POPS GENERALLY FOLLOW WEAK BOUNDARY SOUTHWARD THROUGH STATE TODAY AND INCREASE IN THE SOUTH BY LATE AFTERNOON WITH INCREASING LIFT. APPEARS TEMPS SHOULD REMAIN WARM ENOUGH FOR RAIN TODAY ALTHOUGH SOME MIX MAY APPEAR BY LATE IN THE DAY AS TEMPERATURES COOL BEHIND THE BOUNDARY. FORCING CONTINUES ACRS FAR SOUTHERN IA TONIGHT AS CAA PERSIST ACRS THE STATE. WL SEE TRANSITION OVERNIGHT FROM RAIN TO SNOW ACRS THE SOUTH AS SOUNDINGS LOWER BELOW FREEZING. THIS PCPN WL PERSIST INTO SATURDAY MORNING BEFORE A GRADUAL DECREASE IN ACTIVITY THROUGH THE DAY AS SYSTEM PULLS AWAY. SOME LIGHT ACCUMULATIONS STILL APPEAR LIKELY ACRS SOUTHERN IA WITH 1 TO 3 INCHES POSSIBLE. WL SEE A BREAK IN ACTIVITY LATE SATURDAY INTO MUCH OF SUNDAY AS RIDGING PASSES ACRS THE STATE. MEANWHILE...WESTERN TROF WL BE DEEPENING AS STRONG PAC JET PUNCHES INTO WESTERN US. FRONT RANGE CYCLOGENESIS WL OCCUR ON SUNDAY AHEAD OF THE SYSTEM WITH MOISTURE BEING DRAWN QUICKLY NORTHWARD. WAA AND THETA-E ADVECTION MOVE THROUGH THE PLAINS TOWARD IA BY LATE IN THE DAY AND WL SEE INCREASING CLDS AND THE THREAT OF PCPN INCREASING BY LATE SUNDAY. THE FORCING INCREASES INTO SUNDAY NIGHT AND MONDAY WITH PCPN OVERSPREADING THE STATE. CHALLENGES INCLUDE PCPN TYPE AS WARMER AIR SPREADS INTO IOWA. APPEARS SUFFICIENT COOL AIR WL REMAIN ACRS THE NORTH OF SNOW OR RAIN/SNOW MIX FOR MOST OF THE EVENT. FARTHER SOUTH...THE WARM AIR SHOULD BE DEEP ENOUGH FOR PRIMARILY A RAIN EVENT ALONG AND SOUTH OF INTERSTATE 80. MAY ALSO SEE ENOUGH ELEVATED INSTABILITY FOR SOME ISOLATED THUNDER ACRS SOUTHERN IA BY LATE SUNDAY NIGHT AS WELL. SOME SNOW ACCUMULATIONS APPEAR POSSIBLE ACRS THE FAR NORTH WHERE DEEPER COLD AIR WL EXIST. LITTLE CHANGE TO FORECAST BEYOND MONDAY NIGHT. && .AVIATION...14/06Z VFR CONDITIONS EXPECTED THROUGH MUCH OF THE TAF PERIOD...WITH SOME A MID LEVEL CU FIELD CURRENTLY ACROSS NORTHERN HALF OF IOWA ASSOCIATED WITH SOME LIGHT SHOWER ACTIVITY EXPECTED TO MAINLY IMPACT KFOD...KMCW...AND KALO THROUGH THE NEXT FEW HOURS. WILL BE NEAR KDSM...BUT HAVE GONE DRY FOR KDSM THROUGH THE NIGHT EXPECTING BETTER CHANCE FOR PRECIP AS NEXT WAVE PUSHES THROUGH THE AREA FRIDAY INTO FRIDAY NIGHT. THERMAL PROFILES LOOK WARM ENOUGH FOR ALL LIQUID PRECIP ACROSS NRN IA OVERNIGHT...BUT STILL A SLIGHT CHANCE FOR SOME MIXING WITH SNOW TOWARD 12Z. SFC TEMPS TO REMAIN NEAR FREEZING OR WARMER SO WILL HAVE TO MONITOR FOR POSSIBILITY OF FREEZING PRECIPITATION ACROSS THE NORTH AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MS LONG TERM...COGIL
Hazardous weather outlook, Mar 13, 3:15 PM CDT, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT THU MAR 13 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-141100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 315 PM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FEW RIVERS ARE AT OR ABOVE FLOOD STAGE. CONTINUED SNOW MELT AND POTENTIAL ICE JAMS...COULD CAUSE ADDITIONAL FLOODING. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF FLOODING WILL CONTINUE INTO THE WEEKEND AS THE SNOW SLOWLY MELTS. ACROSS NORTHERN IOWA THERE IS ALSO THE POTENTIAL FOR ICE JAM FLOODING. PRECIPITATION IS EXPECTED FRIDAY AFTERNOON INTO EARLY SATURDAY...AND ESPECIALLY SUNDAY NIGHT INTO TUESDAY. THIS COULD INCREASE RUNOFF INTO RIVERS. ACCUMULATING SNOW IS ALSO POSSIBLE MONDAY NIGHT AND TUESDAY ACROSS NORTHERN IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY REPORTS OF ICE JAMMING OR FLOODING WOULD BE APPRECIATED. JUNGBLUTH
In the hours before
Local storm report, Mar 14, 5:59 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
559 AM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM FLASH FLOOD 2 S ALBION 42.08N 92.99W
03/14/2008 MARSHALL IA LAW ENFORCEMENT
THE IOWA HIGHWAY PATROL REPORTED WATER OVER HIGHWAY 330
SOUTH OF ALBION. WERE IN THE PROCESS OF BLOCKING THE AREA
OFF.
&&
MS MAR 08Local storm report, Mar 14, 6:04 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
604 AM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 2 S ALBION 42.08N 92.99W
03/14/2008 MARSHALL IA LAW ENFORCEMENT
THE IOWA HIGHWAY PATROL REPORTED WATER OVER HIGHWAY 330
SOUTH OF ALBION. WERE IN THE PROCESS OF BLOCKING THE AREA
OFF.
&&
MS MAR 08Local storm report, Mar 14, 9:02 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 AM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM FLOOD 3 S ALBION 42.07N 92.99W
03/14/2008 MARSHALL IA DEPT OF HIGHWAYS
HWY 330 CLOSED WITH WATER OVER THE ROAD.
&&
STEACHOULocal storm report, Mar 14, 9:19 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE DES MOINES IA
919 AM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM FLOOD 1 S ALBION 42.07N 92.99W
03/14/2008 MARSHALL IA DEPT OF HIGHWAYS
HWY 330 CLOSED WITH WATER OVER THE ROAD.
&&
STEACHOUThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:39 PM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 20 hr |
| Mar 14, 5:11 AM CDT | Flash Flood Warning | DMX | Marshall | 6 hr |
| Mar 14, 5:22 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 48 hr |
| Mar 14, 2:24 PM CDT | Flash Flood Warning | DMX | Boone | 6 hr |
| Mar 14, 5:29 PM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 4 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.